Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 8, NWS Lincoln, IL

February 27, 2011Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 27, 2011, 10:30 AM CST for Piatt County, Illinois. It took effect at Feb 28, 2011, 10:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 10:30 AM CST (16:30 UTC)
In effect from
Feb 28, 2011, 10:00 PM CST
Expired
Feb 28, 2011, 10:16 AM CST
In force
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 11.64 ft at Mar 1, 2011, 10:00 AM CST.

actionminormoderate101502/2702/2803/01
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS43 KILX 271630
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1030 AM CST SUN FEB 27 2011

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES

.SYNOPSIS...SIGNIFICANT SNOWMELT OVER THE AREA IN THE PAST FEW WEEKS 
HAS SATURATED THE GROUND IN CENTRAL ILLINOIS.  THUNDERSTORMS EXPECTED 
OVER THE FORECAST AREA THIS AFTERNOON AND THIS EVENING WILL RESULT IN 
ABUNDANT RUNOFF AND RESULT IN RIVER RISES.  THIS FORECAST IS BASED ON 
ANTICIPATED PRECIPITATION AND ANYONE WITH INTERESTS ALONG THE RIVER 
SHOULD REMAIN ALERT FOR  ANY FORECAST CHANGES. 

THE FOLLOWING FORECASTS ARE BASED ON SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC147-280630-
/O.NEW.KILX.FL.W.0008.110228T1800Z-110305T0300Z/
/MNTI2.1.ER.110228T1800Z.110302T1200Z.110304T2100Z.NO/
1030 AM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT MONTICELLO.
* FROM MONDAY AFTERNOON TO FRIDAY EVENING.
* AT  845 AM SUNDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.4 FEET BY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 MONTICELLO        13   9.9 SUN 9 AM    12.3   13.9   14.4



$$

ILC057-095-280630-
/O.NEW.KILX.FL.W.0009.110228T1650Z-110303T1330Z/
/LNMI2.1.ER.110228T1650Z.110301T1800Z.110303T0730Z.NO/
1030 AM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPOON RIVER AT LONDON MILLS.
* FROM MONDAY MORNING TO THURSDAY MORNING.
* AT  945 AM SUNDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 19.4 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 21.0 FEET...DAMAGE BEGINS TO SOME RESIDENCES IN LONDON 
  MILLS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SPOON RIVER
 LONDON MILLS      15   7.3 SUN 10 AM   12.9   19.2   18.1



$$
2 follow-up statements
306 
WGUS83 KILX 280433
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1033 PM CST SUN FEB 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC147-281833-
/O.EXT.KILX.FL.W.0008.110301T0400Z-110304T1200Z/
/MNTI2.1.ER.110301T0400Z.110302T1200Z.110304T0600Z.NO/
1033 PM CST SUN FEB 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* FROM MONDAY EVENING TO FRIDAY MORNING.
* AT  900 PM SUNDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 13.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 MONTICELLO        13   9.9 SUN 9 PM    11.4   13.2   13.5

$$

SHIMON
036 
WGUS83 KILX 281617
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1016 AM CST MON FEB 28 2011
 
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY.

.RAINFALL LAST NIGHT ACROSS THE EASTERN SANGAMON RIVER BASIN WAS NOT 
AS MUCH AS ORIGINALLY EXPECTED. WHILE THE RIVER WILL CONTINUE TO
SLOWLY RISE OVER THE NEXT COUPLE DAYS...IT CURRENTLY IS NOT EXPECTED
TO REACH FLOOD STAGE. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION. 

ILC147-281646-
/O.CAN.KILX.FL.W.0008.000000T0000Z-110304T1200Z/
/MNTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CST MON FEB 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT MONTICELLO.
* AT  830 AM MONDAY THE STAGE WAS 10.4 FEET. 
* FLOOD STAGE IS 13 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.3 FEET 
  WEDNESDAY AFTERNOON.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SANGAMON RIVER
 MONTICELLO        13  10.4 MON 8 AM    11.7   12.2   12.2

$$
GEELHART

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 27, 5:48 AM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Feb 27, 5:48 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CST SUN FEB 27 2011

.DISCUSSION...
ISSUED 314 AM CST SUN FEB 27 2011

MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE SEVERE/HEAVY RAIN
POTENTIAL TONIGHT...AS VIGOROUS STORM SYSTEM TRACKS THROUGH THE AREA.

08Z SURFACE CHART SHOWS LOW PRESSURE DEVELOPING OVER EASTERN
COLORADO...WHILE A WELL-DEFINED BAROCLINIC ZONE EXTENDS E/SE FROM
THE LOW ACROSS THE SOUTHERN PLAINS INTO THE TENNESSEE RIVER VALLEY.
IMPRESSIVE TEMPERATURE GRADIENT NOTED ACROSS THIS BOUNDARY...WITH
50S/60S TO THE SOUTH ACROSS THE SOUTHERN PLAINS AND TEENS/20S TO THE
NORTH. ALOFT...CLOSED LOW IS BEGINNING TO EJECT EASTWARD ACROSS
SOUTHERN CALIFORNIA.

SHORT TERM...TODAY THROUGH TUESDAY

AS UPPER LOW TRACKS EASTWARD TODAY...SURFACE LOW WILL DEEPEN AND
BEGIN LIFTING E/NE TOWARD ILLINOIS. INCREASING SOUTHERLY FLOW
AHEAD OF THE SYSTEM WILL PUSH STRONG FRONTAL BOUNDARY
NORTHWARD...EVENTUALLY REACHING CENTRAL ILLINOIS BY THIS
AFTERNOON. MODELS CONTINUE TO INDICATE AN AREA OF STRONG FORCING
DEVELOPING ALONG THE ADVANCING FRONT LATER THIS MORNING...RESULTING
IN A RAPID DEVELOPMENT OF SHOWERS/ISOLATED THUNDER ACROSS CENTRAL
MISSOURI. SHOWERS WILL TRACK NORTHEASTWARD INTO WEST-CENTRAL
ILLINOIS TOWARD MIDDAY...THEN WILL SPREAD FURTHER E/NE DURING THE
AFTERNOON. WITH BEST LIFT/MOISTURE REMAINING TO THE W/SW EARLY IN
THE DAY...WILL GO WITH A DRY FORECAST ACROSS THE BOARD THIS
MORNING...FOLLOWED BY INCREASING POPS DURING THE AFTERNOON. BASED ON
EXPECTED CONVECTIVE DEVELOPMENT ACROSS CENTRAL MISSOURI AS NOTED
ON THE NAM-WRF AND 4KM WRF-NMM...HAVE HIT POPS HARDEST ALONG AND
NORTHWEST OF THE I-55 CORRIDOR. WITH WARM FRONT LIFTING NORTHWARD
INTO THE AREA...A TIGHT THERMAL GRADIENT WILL BE SEEN ACROSS THE
KILX CWA TODAY. HIGH TEMPS WILL HOVER IN THE UPPER 30S NORTHWEST
OF THE ILLINOIS RIVER AROUND GALESBURG...BUT WILL SOAR TO AROUND
60 DEGREES SOUTH OF I-70.

HIGHLY DYNAMIC SYSTEM WILL SWING THROUGH THE MIDWEST
TONIGHT...BRINGING A ROUND OF POTENTIALLY SEVERE THUNDERSTORMS TO
PARTS OF THE REGION. COUPLED JET STRUCTURE WILL AID IN SYNOPTIC
LIFT...AS CENTRAL ILLINOIS WILL BE POSITIONED IN THE RIGHT
ENTRANCE REGION OF A 300MB JET STREAK ACROSS THE EASTERN GREAT
LAKES AND THE LEFT EXIT REGION OF A JET RACING ACROSS THE SOUTHERN
PLAINS. AT LOWER-LEVELS...A STRONG 60KT 850MB JET STREAK WILL
DEVELOP FROM THE LOWER MISSISSIPPI RIVER VALLEY N/NE INTO EAST-CENTRAL
ILLINOIS. END RESULT WILL BE A HIGHLY SHEARED ENVIRONMENT...WITH
0-3KM STORM RELATIVE HELICITY VALUES IN THE 500 TO 700 RANGE.
SURFACE LOW TRACK WILL BISECT THE KILX CWA TONIGHT...PLACING
EAST-CENTRAL AND SOUTHEAST ILLINOIS IN THE WARM SECTOR OF THE
SYSTEM. GIVEN HEALTHY SURFACE-BASED INSTABILITY PARAMETERS AND
VERY HIGH SHEAR...THINK STRONG TO SEVERE THUNDERSTORMS WILL BE A
GOOD BET EAST OF I-55 BETWEEN 7 PM AND 3 AM. HAVE THEREFORE INCLUDED
MENTION OF POSSIBLE SEVERE ACROSS THE E/SE ZONES TONIGHT. FURTHER
NORTHWEST INTO THE COLDER AIR...SEVERE CHANCES DECREASE
SUBSTANTIALLY ACROSS THE ILLINOIS RIVER VALLEY.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...HEAVY RAINFALL WILL
BE A THREAT AS WELL. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 1
TO 1.50 INCHES ACROSS THE AREA...BUT COULD BE LOCALLY HIGHER
WITHIN THUNDERSTORMS. FLASH FLOOD GUIDANCE IS AOA 2 INCHES...SO
WIDESPREAD FLOODING IS NOT ANTICIPATED. HOWEVER...GIVEN HIGH
RAINFALL RATES AND SATURATED SOIL...WOULD NOT BE SURPRISED TO SEE
A FEW REPORTS OF FLASH-FLOODING...PARTICULARLY IN URBAN AREAS
WHERE STORM DRAINS MAY BE CLOGGED WITH LEAVES AND DEBRIS. HAVE
ISSUED A HYDROLOGIC OUTLOOK TO HIGHLIGHT THREAT...AND WILL ALLOW
DAY SHIFT TO MAKE THE FINAL ASSESSMENT ON WHETHER A FLOOD WATCH IS
NEEDED.

AFTER SOME LINGERING SHOWERS MONDAY MORNING...COLDER/DRIER WEATHER
WILL ARRIVE BY AFTERNOON AS STORM SYSTEM QUICKLY PULLS AWAY FROM
THE AREA. HIGH PRESSURE WILL ENSURE ANOTHER DRY DAY ON
TUESDAY...WITH MODERATING TEMPS.

LONG TERM...WEDNESDAY THROUGH SATURDAY

QUIET WEATHER WILL BE THE RULE WEDNESDAY AND THURSDAY...BEFORE
THE NEXT SIGNIFICANT SYSTEM ARRIVES BY THURSDAY NIGHT INTO FRIDAY.
GFS/ECMWF/CANADIAN ALL IN GOOD AGREEMENT WITH THE TIMING OF THE
SYSTEM AND WITH THERMAL PROFILES SUPPORTING ALL RAIN. CURRENT
FORECAST HANDLES THE LATE WEEK SITUATION QUITE WELL...SO MADE NO
CHANGES BEYOND THURSDAY.

BARNES
&&

.AVIATION...
ISSUED 548 AM CST SUN FEB 27 2011

PREDOMINANTLY IFR CONDITIONS ANTICIPATED THROUGH THE 12Z TAF VALID
TIME...THOUGH MVFR CONDITIONS ARE POSSIBLE FOR A FEW HOURS THIS
MORNING. PLENTY OF LOW LEVEL MOISTURE REMAINS OVER THE REGION TO
START TODAY. SOUTHEASTERLY WINDS WILL DEVELOP AS A STORM SYSTEM
APPROACHES...WITH A STRONG LOW LEVEL INVERSION ACTING TO TRAP THE
MOISTURE MORE STRONGLY THAN IT IS AT THE MOMENT. THE LOW
ASSOCIATED WITH THE STORM SYSTEM IS FORECAST TO TRACK THROUGH
CENTRAL ILLINOIS TONIGHT...WHICH SHOULD RESULT IN CONSIDERABLE
WIND DIRECTION CHANGES. THE APPROACH OF THE SYSTEM WILL ALSO
RESULT IN SHOWERS AND SCATTERED THUNDERSTORMS BREAKING OUT AS
EARLY AS LATE AFTERNOON. ONCE THE PRECIPITATION SPREADS INTO THE
REGION...IT SHOULD PREVAIL THROUGH THE BALANCE OF THE TAF VALID
TIME. WHILE THUNDERSTORMS WILL BE AROUND...HAVE ONLY GONE WITH A
VCTS MENTION IN THE TERMINALS DUE TO THE CONSIDERABLE UNCERTAINTY
IN SPECIFIC TIMING AND LOCATION OF THE STORMS.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 27, 6:03 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
603 AM CST SUN FEB 27 2011

ILZ027>031-036>038-040-041-281200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
603 AM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING
BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT.

HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH
WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL
IS POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE
TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING
ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042>057-061>063-066>068-071>073-281200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-
VERMILION-
603 AM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING
BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT.

HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH
WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WIND
GUSTS ARE THE PRIMARY SEVERE WEATHER THREATS...THOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT. THE PRIMARY SEVERE WEATHER THREAT
WILL OCCUR BETWEEN 7 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE
TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING
ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 7 PM AND 3 AM TONIGHT.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 10:25 AM CSTRiver Flood WarningILXCrawford, Jasper35 hr
Feb 27, 10:30 AM CSTRiver Flood WarningILXFulton, Knox24 hr
Feb 27, 11:40 AM CSTSevere Thunderstorm WarningILXCass, Morgan25 min
Feb 27, 11:46 AM CSTSevere Thunderstorm WarningILXLogan, Mason, Menard44 min
Feb 27, 12:21 PM CSTSevere Thunderstorm WarningILXMcLean21 min

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.